Please use this identifier to cite or link to this item: http://hdl.handle.net/11434/613
Title: Drugs and hair loss.
Epworth Authors: Sinclair, Rodney
Other Authors: Patel, Minoo
Harrison, S.
Keywords: Head & Neck Clinical Institute, Epworth HealthCare, Victoria, Australia
Department of Dermatology, Epworth HealthCare, Victoria, Australia
Alopecia
Drug-Related Side Effects and Adverse Reactions
Hair Loss
Hair Follicle
Growth and Development
Hair Loss Triggers
Chemotherapy
Baldness
Issue Date: Jan-2013
Publisher: Wiley Online Library
Citation: Dermatologic Clinics. 2013 Jan;31(1):67-73
Abstract: Hair loss is a common complaint, both in men and women, and use of prescription medications is widespread. When there is a temporal association between the onset of hair loss and commencement of a medication, the medication is commonly thought to have caused the hair loss. However, hair loss and in particular telogen effluvium may occur in response to a number of triggers including fever, hemorrhage, severe illness, stress, and childbirth, and a thorough exclusion of these potential confounders is necessary before the hair loss can be blamed on the medication. Certain medications are known to cause hair loss by a variety of mechanisms including anagen arrest, telogen effluvium, or accentuation of androgenetic alopecia by androgens.
URI: http://hdl.handle.net/11434/613
DOI: 10.1016/j.det.2012.08.002
PubMed URL: http://www.ncbi.nlm.nih.gov/pubmed/23159177
ISSN: 1524-4725
Journal Title: Dermatologic Clinics. 2013 Jan;31(1):67-73
Type: Journal Article
Affiliated Organisations: Department of Medicine, St. Vincent's Hospital, University of Melbourne, Aikenhead Wing, Victoria Parade, Fitzroy, Melbourne, Victoria, Australia.
Type of Clinical Study or Trial: Review
Appears in Collections:Head & Neck
Dermatology

Files in This Item:
There are no files associated with this item.


Items in EKB are protected by copyright, with all rights reserved, unless otherwise indicated.